MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE SL; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION EXPECT SLIMLINE SL; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555500
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental emdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an expect slimline needle was used during an endoscopic guided biliary drainage procedure performed on (b)(6) 2021.During the procedure, the needle could not advance through the endoscope.The needle was withdrawn and it was noted that the working length was bent.The endoscope channel was damaged and the procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a27 captures the reportable event of an aborted procedure.Block h10: investigation results: the returned expect slimline needle was analyzed, a visual evaluation was performed and observed that the stylet returned loaded into the device and the working length was kinked/bent at the proximal section and the distal end.In addition.A functional evaluation was performed by actuating the handle in which the needle extended and retracted without any issues.In addition, the stylet was removed and inserted with some resistance due to the kinks in the sheath.No other issues were noted.Based on all available information and the condition of the returned device, the kinks presented in the working length could be related to user manipulation and/or technique while setting up the device during the procedure.Moreover, an excess of force applied to the device or interaction with other another device could have affected the device performance during it use,.This could cause resistance when the user tried to insert the device in the scope.The investigation concluded the most probable cause of the analyzed failure is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
EXPECT SLIMLINE SL
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12487983
Report Number3005099803-2021-04681
Device Sequence Number16981693
Product Code ODG
UDI-Device Identifier08714729848141
UDI-Public08714729848141
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K163058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2023
Device Model NumberM00555500
Device Catalogue Number5550
Device Lot Number0026464711
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/17/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1